MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 7360000
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately six years post a port placement, the catheter was allegedly fractured, discovered during a chest x-ray.It was reported that the catheter allegedly broke in half when trying to remove the port.Additionally, the catheter migrated to femoral artery.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 04/2020) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess ct powerport implantable port attached to a catheter in two segments were received for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.A complete compound break was noted to the distal end of the attached catheter and the proximal end of the distal catheter segment.The edges of the complete compound break on the proximal end of the distal catheter segment were noted to be jagged.The surface was noted to be granular throughout.Therefore the investigation is confirmed for the reported fracture, material separation and identified wear and deformation issues.However the investigation is inconclusive for the reported migration issue as the reported event cannot be confirmed as the exact circumstances at the time of the event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 04/2020).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately six years post a port placement, during a chest x-ray, the catheter was allegedly found to be fractured.It was further reported that the catheter allegedly broke in half when trying to remove the port.Additionally, the catheter allegedly migrated to the femoral artery.Reportedly, the device was removed from the patient.The current status of the patient is unknown.

Brand Name
VACCESS CT POWER PORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19128020
Report Number3006260740-2024-01845
Device Sequence Number8229933
Product Code LJT
UDI-Device Identifier00801741027437
UDI-Public(01)00801741027437
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7360000
Device Lot NumberRECU2403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale